Alabama, 2003

Flash Flood in Alabama, June 15, 2003

June 15, 2003 · NWS BMX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 15, 2:21 PM CST, 39 minutes earlier.

Area forecast discussion, Jun 15, 2:21 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT SUN JUN 15 2003

.OVERVIEW...
NEED TO MAKE THIS FAST AS AM BEHIND DUE TO SERVER
PROBLEMS...AND THE IFPS RUNNING VERY SLOWLY.  BASICALLY THE MODELS
ARE IN VERY GOOD AGREEMENT...AND NOT TOO MANY CHANGES PLANNED.
STALLED FRONT REMAINS TO THE STATE/S WEST.  RESULT IN MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

.SHORT TERM...
THE FRONT SEEMS TO BE STALLED WEST OF ALABAMA.  MODELS MEANDER IT
AROUND...BUT IT WONT MAKE ANY QUICK SOUTHEAST PROGRESS.  WITH THIS
IN MIND ADJUSTED POPS DOWN A BIT.  THINKING IS MAKING A THE ZONES
SAY MAINLY SCATTERED AFTERNOON AND EVENING WORDING.

FOR POPS TONIGHT WILL GO WITH SCATTERED EVENING TAPERING OFF TO
ISOLATED.  KEEP THE HIGHEST POPS TO THE NORTHWEST.

.EXTENDED...
IF THE FRONT MAKES IT INTO ALABAMA THE MODELS STALL IT ACROSS
CENTRAL ALABAMA.  THERE MAY BE ENOUGH PUSH FROM A HIGH THAT BUILDS
OVER CENTRAL US THURSDAY INTO FRIDAY TO MOVE THE NEW ENGLAND LOW AND
STALLED FRONT TO THE EAST.  THIS SHOULD LEAVE A TYPICAL SUMMERTIME
FORECAST.
.PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...

BHM 69 86 69 87 69 / 30 40 30 40
MGM 70 89 70 90 70 / 30 30 20 40

.BHM...NONE.

80
Hazardous weather outlook, Jun 15, 12:36 PM CST, 2 hours 24 minutes before
ALZ011>015-017>050-152145-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE FORECAST
AREA.  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH TONIGHT.  LOCALIZED HEAVY RAINFALL CAN BE EXPECTED FROM THE
STRONGER STORMS...PRODUCING PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

VERY LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED THROUGH
THE WEEK. WITH MOIST AND UNSTABLE AIR SITTING OVER THE
REGION...CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD. MOST OF THE STORMS
THAT DEVELOP WILL REMAIN BELOW SEVERE LIMITS BUT MAY PRODUCE
LOCALIZED HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Montgomery

When
June 15, 3:00 PM CST to 3:20 PM CST
Where
Montgomery County, Montgomery
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

Several inches of rain in a short period of time caused flooding on the east side of Montgomery. Several roads were temporarily impassable and a few automobiles were stranded in the high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369651.